| Model Number |
LO-PRO SCRW,TI,3.0MMX 18MMCORT, STRL |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
Foreign Body In Patient (2687)
| Date of Event |
11/20/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
Event or Problem Description
It was reported that during a metatarsophalangeal joints (mtp joints) surgery of the first metatarsal joint when filling the oblong hole on the standard left contoured plate the 3mm x 18mm cortical screw head snapped and the screw was now not retrievable from hole without head to hold to drive out.The surgeon reported that there was no resistance felt or anything unusual prior to driving screw into hole and all correct drill/ guides were used as per optech and instrumentation system.According to the surgeon no harm for patient, operator or third party occurred.The surgery was finished successfully with the same device.It was not necessary to switch the surgical technique or do a second surgery.
Additional Manufacturer Narrative
Complaint allegation is not confirmed.Based on the information provided, which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to user error of the device due to misaligned insertion and/or excessive force being used during insertion of the screw.